Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Tennis Elbow ARG!!!
    avatar
    JivinGene posted:
    I have been dealing with Tennis Elbow now for about 4 months in my left elbow - my job and lesiure activities do not put my arms in any real strain. I have been to my Dr several times, have tried the exercises, and counterforce brace all to no improvement. My patience with this injury is beginning to run out. Now out of the blue I have gotten it now in my right elbow - how bizarre is this to have Tennis Elbow in both arms?
    My Dr has suggested that he could do steriod shots in my affected area. Is this something that will heal or subdue the pain
    Reply
     
    avatar
    annette030 responded:
    What kind of doctor are you seeing for this problem, your pcp, an orthopedic specialist, etc.? I would suggest a specialist like an ortho, a rheumatologist, or a neurologist or all three.

    Take care, Annette
     
    avatar
    Peter Abaci, MD responded:
    Tennis elbow, also known as lateral epicondylitis, is elbow pain usually seen on the lateral, or thumb side, of the arm. Because it is so common with tennis players, it is often called tennis elbow. It is usually caused by a repetitive stress put on that part of the elbow and forearm.

    While your case does not seem to be related to your job or recreational activities, I think it would be worth taking another look at that. I recommend that you consult with a physical therapist or occupational therapist to analyze mechanical factors that could be flaring this up as well as for treatment. Things that you may not think of, like the height of your computer screen for example, may have an impact.

    A cortisone injection is a reasonable but optional treatment to try for tennis elbow. I can tell you from personal experience that it can take several months or more to resolve.
     
    avatar
    annette030 replied to Peter Abaci, MD's response:
    Occupational therapists are too often overlooked. They are wonderful resources.

    Take care, Annette
     
    avatar
    TDXSP08 responded:
    Jivingene

    I can not tell you how many people that read these boards wish they could say they have bilateral tennis elbow as their chief complaint, you should really feel blessed as when mixing with this crown, if you look up pain in the dictionary theres a link to this board, and nothing else.
    i have no small step for man, but i have 6 tires for mankind,Watch your Toes!
     
    avatar
    Caprice_WebMD_Staff responded:
    You are very welcome here, JivinGene, and I hope Dr. Abaci's and Annette's responses were/are helpful to you. I know that many people suffer with tennis elbow in one or both their elbows and that it can take time to improve.

    Keep us updated on how you are doing.
    We must let go of the life we have planned, so as to accept the one that is waiting for us.
    ~Joseph Campbell


    Featuring Experts

    Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

    Helpful Tips

    Be the first to post a Tip!

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.